Louisiana, 2025

Heat in Louisiana, August 13 to 20, 2025

August 13 to 20, 2025 · NWS SHV · 5 events in 5 counties and zones

Strong heating developed over portions of North Louisiana during the afternoon of August 13th, ahead of a weak upper level disturbance that lingered across portions of extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas. As this weak disturbance began to weaken on the 14th-15th, upper level ridging began to amplify east across the region into the Lower Mississippi Valley,…

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong heating developed over portions of North Louisiana during the afternoon of August 13th, ahead of a weak upper level disturbance that lingered across portions of extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas. As this weak disturbance began to weaken on the 14th-15th, upper level ridging began to amplify east across the region into the Lower Mississippi Valley, resulting in afternoon temperatures climbing into the mid 90s to near 100 degrees each day through the 20th. When combined with the humidity, heat indices ranged from 105-110 degrees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 13, 7:49 AM CST, 1 hour 11 minutes earlier. Its key messages:

  • Issued at 1251 AM CDT Wed Aug 13 2025
  • Scattered convection should gradually expand over the region Wednesday and Thursday.
  • Despite the convection, strong heating and limited mixing of dewpoints should result in heat indices ranging from 105-109 degrees over much of North Louisiana, extreme Southern Arkansas and East Texas late Wednesday morning through a good portion of the afternoon before some relief to the heat occurs. Thus, a Heat Advisory is in effect for these areas.
  • Upper ridging will expand east into the region Friday into the upcoming weekend, resulting in widespread temperatures returning to the mid 90s to near 100 degrees, with heat indices again nearing/exceeding 105 degrees areawide despite development of isolated to scattered convection.
Area forecast discussion, Aug 13, 7:49 AM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
849 AM CDT Wed Aug 13 2025

...New UPDATE, SPOTTER INFORMATION STATEMENT...

.UPDATE...
Issued at 847 AM CDT Wed Aug 13 2025

Forecast grids have been updated to account for efficient rainfall
production from ongoing convection slowly shifting eastward
across I-20. Flash flooding potential will remain elevated across
East Texas through the day today. /16/

&&

.KEY MESSAGES...
Issued at 1251 AM CDT Wed Aug 13 2025

 - Scattered convection should gradually expand over the region
   Wednesday and Thursday.

 - Despite the convection, strong heating and limited mixing of
   dewpoints should result in heat indices ranging from 105-109
   degrees over much of North Louisiana, extreme Southern Arkansas
   and East Texas late Wednesday morning through a good portion of
   the afternoon before some relief to the heat occurs. Thus, a
   Heat Advisory is in effect for these areas.

 - Upper ridging will expand east into the region Friday into the
   upcoming weekend, resulting in widespread temperatures
   returning to the mid 90s to near 100 degrees, with heat indices
   again nearing/exceeding 105 degrees areawide despite
   development of isolated to scattered convection.

&&

.DISCUSSION...
Issued at 1251 AM CDT Wed Aug 13 2025

All is quiet for now, although the latest early morning satellite
imagery indicates some elevated cu developing over portions of
Cntrl and ECntrl TX beneath the decaying cirrus shield from the
late afternoon/early evening convection, just E of a NE-SW
oriented shear axis analyzed from NE and Srn OK into the Big
Country of WCntrl TX. As has been the case the last couple of
nights, isolated to scattered convection should again develop
prior to daybreak near and E of this weak shear axis, over
portions of NE TX which may expand into portions of SE OK/extreme
SW AR, and possibly into extreme NW LA after daybreak. This shear
axis should continue a slow Ewd drift into the Ozarks/SE OK into
NCntrl TX later this afternoon, as it approaches a very moist air
mass indicative of PW's nearing 2 inches in place across much of
our region. As a result, strong heating and forcing ahead of this
weakness aloft should again induce scattered convection
development especially during the afternoon farther SE from Deep E
TX into N LA/Srn AR, which may persist into the evening before
gradually diminishing. However, as was the case Tuesday, NBM temps
again look underdone, and thus have bumped max temps up a tad with
the limited mixing of dewpoints resulting in heat indices
reaching/exceeding 105 degrees over a large part of extreme Ern
TX/Srn AR and all of N LA, as was the case for at least 2-3+ hours
Tuesday afternoon. Thus, have issued a Heat Advisory for these
areas from 15Z to 00Z, although some relief to these more extreme
conditions should be in the offing later in the afternoon from the
developing convection.

While the convection should again begin to wane during the
evening, additional isolated to widely scattered convection may
again redevelop late/early Thursday morning in VC of this shear
axis as it drifts into extreme NE TX/SW AR by daybreak. Again,
some weakening may again occur by mid to late morning, although
the weakness aloft should again become a focal point for more
scattered convection development Thursday afternoon over much of
the area as temps again climb into the mid 90s. Heat Advisory
criteria may be met again for a large part of the area given the
persistent tropical air mass in place, before relief from the heat
from the redeveloping convection occurs during the afternoon.
Will allow later shifts to determine whether additional heat
headlines will be needed into Thursday, although confidence does
increase Friday into the upcoming weekend as upper ridging begins
to expand E into portions of the Srn Plains/Ozarks. Meanwhile, the
lingering shear axis is progged to weaken further Friday into
this weekend as it becomes wedged between this ridge and
additional ridging that will expand W across much of the Gulf.
However, ample moisture coupled with strong heating should again
result in isolated to scattered convection developing through the
weekend, which again may result in some respite to the heat for
some.

15

&&

.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Wed Aug 13 2025

Scattered thunderstorms prevailing attm near and northwest of the
I-30 Corridor of NE TX and SE OK. Thus, prevailed VCTS at the
TYR/GGG and TXK terminals with TEMPO TSRA at both the TYR and GGG
terminals. This convection should begin weakening in coverage and
intensity between 8 and 10am as has been the case the last several
mornings, then we await in diurnally driven convection near the
Noon hours with this activity expected to grow in coverage and
intensity through the afternoon before dissipating late this
evening. Began VCTS at all other terminals beginning at 18z to
account for this. VFR conditions should prevail outside of
convection today.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 847 AM CDT Wed Aug 13 2025

Spotter activation is not expected through today. That said, flash
flooding potential will be higher than usual across East Texas,
and any reports of flooding from spotters are appreciated. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  98  77  97  78 /  40  30  50  20
MLU  97  76  95  75 /  40  30  50  20
DEQ  93  71  94  73 /  30  20  30  10
TXK  98  76  98  77 /  40  20  40  10
ELD  96  73  94  73 /  40  30  50  20
TYR  94  75  95  76 /  40  20  40  10
GGG  95  73  95  75 /  40  30  50  10
LFK  96  75  96  74 /  50  30  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ059-070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ097-112-126-138-
     151>153-165>167.

&&

DISCUSSION...16
AVIATION...13

In the hours before

Special weather statement, Aug 13, 4:38 AM CST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 AM CDT Wed Aug 13 2025

TXZ108>110-124-125-136-131145-
Camp TX-Titus TX-Smith TX-Upshur TX-Wood TX-Franklin TX-
538 AM CDT Wed Aug 13 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TITUS...
NORTHWESTERN UPSHUR...WESTERN CAMP...SOUTHERN FRANKLIN...
NORTHWESTERN SMITH AND WOOD COUNTIES UNTIL 645 AM CDT...

At 538 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Winnsboro to near Lindale, or
extending from near Winnsboro to 9 miles south of Mineola, moving
east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mineola, Winnsboro, Leesburg, Lindale, Quitman, Big Sandy,
  Hawkins, Hainesville, Hoard, Pleasant Grove, Scroggins, Newsome,
  Winona, Rocky Mound, Perryville, Grice, Red Springs and Cypress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3253 9557 3273 9551 3296 9547 3296 9531
      3307 9531 3307 9503 3267 9511 3248 9514
TIME...MOT...LOC 1038Z 279DEG 9KT 3299 9535 3271 9540 3254 9546

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Aug 13, 5:24 AM CST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
624 AM CDT Wed Aug 13 2025

TXZ108>111-124-125-136-137-131200-
Gregg TX-Camp TX-Morris TX-Titus TX-Smith TX-Upshur TX-Wood TX-
Franklin TX-
624 AM CDT Wed Aug 13 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREGG...
SOUTHWESTERN MORRIS...SOUTHERN TITUS...UPSHUR...CAMP...SOUTHEASTERN
FRANKLIN...NORTHEASTERN SMITH AND SOUTHEASTERN WOOD COUNTIES UNTIL 7
AM CDT...

At 624 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles east of Mount Vernon to over
Big Sandy, or extending from 9 miles west of Mount Pleasant to 13
miles west of Gladewater, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Longview, Mount Pleasant, White Oak, Gladewater, Gilmer,
  Pittsburg, Leesburg, Mount Vernon, Big Sandy, Hawkins, Ore City,
  Clarksville City, East Mountain, Rosewood, Newsome, West Mountain,
  Scroggins, Cason, Diana and Cookville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3251 9532 3277 9517 3293 9518 3317 9523
      3322 9479 3298 9474 3269 9473 3248 9481
TIME...MOT...LOC 1123Z 272DEG 20KT 3315 9513 3295 9507 3274 9506
3258 9516

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heat. Local standard time, as filed.

Heat, Sabine

When
August 13, 9:00 AM CST to August 20, 6:00 PM CST
Where
Sabine forecast zone
Reported by
ASOS
Coordinates
31.564, -93.555 (the zone’s center; the record gives no point)

Heat, Natchitoches

When
August 13, 9:00 AM CST to August 20, 6:00 PM CST
Where
Natchitoches forecast zone
Reported by
ASOS
Coordinates
31.724, -93.096 (the zone’s center; the record gives no point)

Heat, Winn

When
August 13, 9:00 AM CST to August 20, 6:00 PM CST
Where
Winn forecast zone
Reported by
ASOS
Coordinates
31.944, -92.637 (the zone’s center; the record gives no point)

Heat, Grant

When
August 13, 9:00 AM CST to August 20, 6:00 PM CST
Where
Grant forecast zone
Reported by
ASOS
Coordinates
31.600, -92.559 (the zone’s center; the record gives no point)

Heat, La Salle

When
August 13, 9:00 AM CST to August 20, 6:00 PM CST
Where
La Salle forecast zone
Reported by
ASOS
Coordinates
31.677, -92.160 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284524, 1284525, 1284526, 1284527, 1284528.